Search Discussions

Main Content

  • cantstopwontstop
    Hey everyone!

    So with some good news from my neurologist about my lesions and their location, we are hoping this doesnt ever get aggresive God willing, and from a medical stand point.

    With that being said I have been leaning more towards the treatment of my RRMS with pills before I go right for an inejction. As I have said before everyone is different... my neuro recommended the aubagio because it has less side effects, and isnt as strong as the tecfidera.

    Regardless this will be a big change, but once again just looking for some opinions of all the great people out there. Thanks again for all of your help, everyone that responds helps me feel a little stronger, and not so alone!
  • cjtmn
    Hi cantstopwontstop,

    I was on Plegridy as my first DMT (which is an injection every 2 weeks) and have now been on Aubagio for a year. I have been way happier with Aubagio than Plegridy, but that has little to do with the delivery mechanism and almost everything to do with the side effects. My MRIs have been stable for 2.5 years, so no complaints about perceived efficacy.

    I would encourage you to weigh the following:
    1. What will be easiest to stick with and take consistently?
    2. Which side effects are you willing to live with?
    3. What is your doctor’s recommendation and why?
    4. How easy/hard is it to stop should you decide you don’t want to stick with it?

    Good luck with your decision! Let me know if I can answer anything about Aubagio from my experiences.
  • cantstopwontstop

    Hi cjtmn,
    Thank you for your response! The side effects also have scared me with the injections (as it does with ALL of them I think) but the ones that come with Aubagio seem to be less. I think the one I am scared of most would be hair loss because I have finally became confident with my long beautiful locks. But then its like... It doesn't mean I will have that as a side effect.

    1. I feel like pills would be easiest to stick with because I already take a seizure medication, b-12, and birth control daily
    2. I would be willing to live with the side effects of the pill, especailly aubagio, because there are things you can take and do to prevent those side effects as my neurologist said.
    3. Doctor recommended pill as aubagio because my case is so mild, and tecfidera is stronger with more side effects.. the other pill with possible PLB also scares me.
    4. It seems like the pills would be easy to stop if i decide to change and switch to something else, which makes me feel better too. If one option doesnt work, then we can try something else.

    I have truly been leaning hard toward the Aubagio. Want to get some opinons and experiences if I could up until my neuro appt. Your experience sounds positive.

    I guess my main question would be what side effects would you say you experienced, if any?

    Thank you!!!

  • cjtmn
    The first couple of weeks were a little rocky with GI issues, but it has been completely manageable - especially if I keep my processed carb to a minimum, which is good for me anyways.

    I also did experience a little hair loss. It was annoying to me as I was constantly shedding hair all over, but it wasn’t noticeable to my hair dresser. It has completely stopped and my hair is thicker than ever.

    i started taking a daily probiotic and 10,000mcg biotin before starting Aubagio to help with both issues. I think they have helped. I also take it at night.

    Be aware that you will have blood work monthly for the first 6 months, and then every 3 months after that to check liver function. It’s not a big deal to me, but for some, I know the blood draw is really stressful.

    I really like Aubagio and have found the side effects really easy to deal with (of course, everyone is different). I hope to stay on this for a long time without relapse!!
  • klg-123
    I think you are right - I don't post a lot either. I'm glad to hear you are doing well too! 
  • klg-123
    I won't lie, my start on Tecfidera wasn't great, but it was easily managed with communication with my doctors. I was fine week 1 and week 2, but in week 3, the problems set in. I had bad stomach pain, nausea, cramping. I called my doctor and he had me stop right away and called in some nausea meds for me (zofran). Meantime, I saw a specialist and he said he had patients who had more success with a modified titration up to the full dose. The next week, I re-started as follows: Week 1, 120mg 2x/day, week 2 and 3 120mg in the morning and 240 mg in the evening and in week 4, 240mg 2x/day. That solved all of my problems. I had no issues when I re-started the medication at this titration. I had to eat a full meal with each dose (protein, fat and carbs), but it went smoothly with no stomach issues. Now, 2.5 years later, I can take it without food if needed and the worst thing that may happen is slight flushing about 2-3 hours later (and that doesn't happen often).  
    From my experience and what my doctors told me, it was safe to stop Tecfidera "cold turkey" and it was out of my system the next day. Also, since it is taken every 12 hours, I am able to take it around my work schedule so I don't have to take meds at work. No one at work knows I have MS. Mine hasn't been aggressive either, but my neurologist and specialist wanted to start me on a stronger medicine to ensure it stays that way and I agreed since I was terrified of having another relapse. While my MS Specialist classifies mine as CIS, my neurologist says due to the amount of lesions in my brain, he classifies it as MS. Either way, they both agree on my treatment. I am happy that there has been no progression in my disease in 2.5 years, so for me, Tecfidera is good.
    Regardless of what you choose, communicate any side effects to your doctor and you can make decisions together on how to proceed. I will cross my fingers for you that all goes smoothly and you won't have any side effects (or at least very minimal ones)! 
  • cjtmn
    That’s great news, klg-123!! I think we started posting here around the same time in 2015 (I don’t post here too often anymore). I’m also stable 2.5 years later. So glad Tec is working well for you 😊.
  • jbr10
    Hi klg-123,
    I was diagnosed with RRMS about 2 weeks ago. When the doctor first told me it was hard to accept and very frustrating. Things have gotten a lot better since I have been reading up on it and reading other peoples situations. I am at the stage where a medication needs to be picked and it is a hard decision to make. I think I would prefer to go the pill route over the injections but even picking a pill to take is a bit scary. I was leaning towards Tecfidera from the things I have been reading and some posts from others. My Neurologist suggested Gilenya but I am not to thrilled that it slows your heart rate down. I appreciate all the comments that you all have left and hopefully continue leaving. Thanks a bunch it is very helpful to communicate with people that know what you are going through.
     
  • Avatar
    Respawnables Hack or Cheats Generate Unlimited Resources with Our Newly Released Online Resources Generator Tool its 100% Working and also Free Tool, This is one of the best method.You should try this!. Enjoy it!